My Saga: Tinnitus, Benzos and Eye Floaters

Discussion in 'Introduce Yourself' started by LeinadZarref, Jan 28, 2015.

tinnitus forum
    1. LeinadZarref

      LeinadZarref Member

      Location:
      Uberlândia
      Tinnitus Since:
      07/2014
      Hello everyone.
      I think I should share my recent story to try to shed some light on itself and on similar cases.
      First things first, I have allways been an anxious fella. But in the beginning of 2013 I experienced some panic attacks, which led to high overall anxiety and insomnia.

      I started to take benzo (clonazepam) in May/2013 wich helped me a lot with all of these. Between May/2013 to July/2014 I took different dosages, ranging from 6mg to .25mg.

      On July/2014 I had to undergo a sudden procedure to remove some kidney stones, which made me stay hospitalized for a few days. That time I was taking .25 every night. I went cold turkey that day and since then stopped taking regularly.

      Three days after my procedure, when I was recoveying at home I first realized my tinnitus. A pitch noise like an electric buzz.

      I made some hearing exams which stated that it was fine.

      On Sept/Oct I took .25 during two weeks I guess to see if the T would go away, without success.

      It happened that I finally got used with my T and it doesn't bother me that much anymore.

      At the end of last month, I made use of 2.5mg on a day because of a rough situation (shame on me).

      On the very beginning of this month I started to experience eye floaters on both eyes with ocasionally flashes.

      I dont know if everything is related or if they are some unfortunate coincidences of random facts. But I heard and read cases of tinnitus (and even eye floaters) related to benzo withdraw.

      Until next weekend Im gonna do a battery of exams (retina scan, MRI on brain, a lot of bloodworks, etc) to try to nail down everything once and for all. Hope it turns out for the best.

      Ill keep this thread updated with the results. Hope this put some light on similar cases.

      All the best for everyone.
       
    2. avalynette

      avalynette Member

      Tinnitus Since:
      12/15/2014
      I've also started experiencing eye floaters 6 weeks after Tinnitus started for me. I have an appointment to see a retina specialist next week, blood tests on Saturday, and possibly an MRI in the future. I am very scared! I was also somewhat used to my T sound, but when the floaters came about, I became anxious again about the Tinnitus and floaters. I am very depressed.
       
    3. Carl Horton

      Carl Horton Member

      Location:
      Lolo, Montana
      This is my first post about my experience. 2 mg of clonazepam for 6 years to help me sleep. 2 years ago i decided to stop cold turkey because of many other symptoms and started to realize how bad benzos were. Huge mistake to stop cold turkey, and at about day 8 had 2 seizures and sever brain zaps while in bed. I had violent head snaps that felt like my neck was going to break. They only happened when i closed my eyes, and i could not control them. I saw very bright white lights and then uncontrollable eye twitches followed by floaters in both eyes. Then T kicked in at day 9 and never eased up since then. I ended up relapsing back to benzo 2 times in the past 2 years but this time i tapered and it seems to have worked better. It turns out my eye problem was 3 layers of bacon scar tissue on the back of my retna. I am unsure if it was related to that incident but i recently had the scarring removed from my eye after loosing most of my vision in my right eye. I would assume benzos caused your eye issues and T based on my experience. I have never been a heavy person but lost 42 pounds in the past 5 months. I do not eat salt, sugar, booze and overall just tried to eat better with no help with the T. It is high frequency, left side only and I can not hear over 10,000 mhz. I still take .125 mg of the benzo as i finally try to break free after 4 months of taper. It is not easy and i have never been as sick as i have been the past 2 years. I had every test imaginable to try to figure out what is really wrong with me and everything seems normal. I my honest opinion benzos caused the T and i have noticed since i got down to .125 that i do get windows of relief and am hoping it just goes away.

      My suggestion is get off benzos by tapering with a doctors help. Do not try to do it by your self or you risk some very damaging side effects.
       
    4. uncle vikin
      Musical

      uncle vikin Member

      Location:
      nashville tennessee
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Subjective tinnitus r ear cause ( unknown)
      I just sent a post and suggested clonazepam to someone because it helped me get through a very bad onset of T.The thing about benzos that people and some doctors forget is that it is meant for short term use .You then should ween off them SLOWLY .I think alot of things can trigger T including anxiety so say a loved one passes and your under an extreme amount of stress a dr. might script a benzo for 4 weeks then taper off them and prevent an onset off T.I agree that benzos are a very bad drug when not used in the right way but for short term use it can be of a benefit.Carl I hate that you went through what you did and hopefully your T will get better and true benzos might have caused your T but used in another way and it can be helpful also.If you would google susan shore university of michigan she is currently doing research on the somatic nervous system involved with tinnitus .You will just have to read and watch her media to understand what I believe tinnitus is and what goes on in the brain it really is Very complex and will take many years to understand and cure but a breakthrough could come tomorrow as we have many very smart minds in the world but it will take money .It is my feeling that if they would fund more research into tinnitus they will find treatment and cures for alot more than just T as I feel T is just one of many conditions of the same source .It just shows up in many different forms.Alzheimers is the final stage of this disorder.Parkinsons disease alsoECt ECt .It all has to do with hyper sensitive neurons MSG is a very strong neuron stimulant and it is pumped in our food system in the tons per year you can't escape from ingesting it esp. in the US then you have got the increase in cell phone and computer waves in the world.Long term they have no clue what it causes.Our brains are amazing that no matter what is thrown at it it will rewire fix or compensate for areas not working at full potential .These are the conditions of our times and it will increase until the public says enough it has only just begun .MSG should be banned .benzos excite neurons,salt,alcohol .caffiene,stimulants.All brain disorders are the same source but show up in varied forms, why, because no two brains ,dna ,or genes of people are exactly the same we all are wired unique .My best friends boys both have autism they are great kids but it is the same disorder in the brain when researchers realize what is causing these disorders mabe they will stop occuring .But short term benzo use if your lucky can help and won't give you T.BUt then again there is no gaurantee in life and all is a chance we take.
       
    5. uncle vikin
      Musical

      uncle vikin Member

      Location:
      nashville tennessee
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Subjective tinnitus r ear cause ( unknown)
      Just read first post see 6mg way too much.and a low dose is fine if taken reg. for short duration.then ween off slowly.Don't take the high dose the dr gives you use your own common sense they give high dose of morphine in the er if you have a tramatic injury.For general stress anxiety low dose is plenty to combat T stress.For short term.Plus they are addictive the more you use the more you need for them to work.So low dose short term then off slowly works for T stress.
       
    6. Carl Horton

      Carl Horton Member

      Location:
      Lolo, Montana
      I am in no way an expert in t or benzo. My take is i believe it caused my t when i tried to get off cold turkey. When i got into my danger zone of about 8 days after stopping the T gets much worse causing me to relapse several times.
      So benzo can cause T in the first place and also can calm it a little if you have T. It is a very dangerous circle with each relapse making it harder to give up. Some stated in another forum that maybe the withdrawal symptoms are physiological. The are not in my case. I have joint pain that is far worse then anything i ever experienced. It is random or appears to be random. 1st time it hit my elbows and knees, 2nd time it hit my back and neck. 3rd time it hit my left wrist. So you never know where its going to crop up.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.